It is currently Wed Aug 16, 2017 10:12 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Thu Nov 12, 2009 6:44 pm 
Ok everybody - I'm looking for some reassurance, or if I have to I'll take some correction!
Here's the deal - on Suboxone for a bit over 4 months. (these are all round about figures, but pretty close) I took anywhere from 12-16mg for the first monthish, then mostly 8mg/day some days 12 during the 2nd month, 8mg period most of the third month. Was feeling strange, highish symptoms (I posted about it) so dropped my dose to 4mg. Felt fantastic so got over-confident and dropped to 2-3 mg/day for ~10 days, started feeling achey, anxious by eveningtime so went back up to 4mg. Okay, did that for a about 5 days and still not so good in the evenings, so I'm back up to 8mg/day the past couple of days.
Has anyone else done this - kind of mess around up and down some on their dose? Have I totally screwed myself?
Yes I talked to my doc. He says "I don't want you feeling any kind of withdrawal or having ANY cravings. Take as much as you need as many times a day as you need as long as you don't go over 32mg/day" Well that's fine, but I don't have his big fat wallet! Plus I just don't want to take any more than I really need and I would rather not be on this stuff forever.
What do you guys think? I am hoping I'm just going through a funk and I'll straighten back out soon.
I do understand the half-life and I do have a medical background. I really do believe in the science of this medication and how it works but I also believe everyone is truly unique in how they respond to it though.
I guess I'm just hoping I'm not the only one who has sort of deviated from the norm on this. I've thought about it a lot, probably have overthought it, but I'm pretty certain I'm not just going back to the addict in me in terms of needing multiple doses or wanting a pill to make me feel better immediately. I've had no big triggers or anything like that. I just feel like something changed medication-wise, how I'm responding to it maybe....I don't know....somebody just tell me I aint crazy!!


Top
  
 
 Post subject:
PostPosted: Thu Nov 12, 2009 8:11 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Tue Oct 20, 2009 11:29 am
Posts: 246
Hey setmefree -

You AINT CRAZY...

I have no first hand experience yet with your up/down dose issues. From what I have read on others though - is that most people respond to a longer term approach with taper. When I first started on this, I was thinking - hey 30 days to find my trigger points, and alternatives, get some support, and start on the taper.

Then I read where most people don't do that. They find a dose and stay with it for like 6 months or more - just to stabilize their body. It makes sense to me, we abused it with up/down/all around opiates for years - it could use some consistency.

Then taper slowly from there. I think that is my new plan. I always set expectations too high - and it kills me. This time, I am trying to read what others are saying - and the fast taper (less than 6-12 months) seems to be too short... I could be wrong.

Inside of me, I want to say, today - 12 mg's I'm ok. I'm in therapy, I have this forum, and others to support me. Next week, it will be 8mg. Then the week after that 4mg, and the week after that 2mg, and 1mg, and crumbs.. and GOLLY GEE WHIZ - I'll be all better in like 6 weeks! I'm all for the microwave generation. Fast, now, done. I honestly think I'll be facing a much longer process (to my own frustrtation at my self I guess) thats what I want.

Last thought on this novel :) :) did you ever do like I did with oxycodones.... when times got tight, you took a smaller amount - and stretched it out until your next time to have more... then take more than usual... then repeat the process... I have put my body through hell with that for years now. My body needed more oxy - when it was available. I was like hollow almost. Never went and did heroin, but during those low points, my whole being was wracked.

I want to be really careful and methodical when it's taper time. If during that time, my body say's too big of a step too fast - need more sub, I am going to listen and creep slower/longer. Otherwise, I am afraid I will eventually 'gut it out' get off the sub - and then use again... nope, nope, nope... longer/slower/accept what your body is telling you.

I hope even one word helped you, given that you have helped me so much!


Top
 Profile  
 
 Post subject:
PostPosted: Thu Nov 12, 2009 9:49 pm 
Lathedude, your words help me a lot! I appreciate your taking the time to respond! You are so right about the crazy dosing habits I had with hydrocodone, oxycodone, etc. If I had a good supply, I'd take a bunch...running low, cut back. A vicious cycle indeed. You mentioned not having done heroin - me neither. But being around all those hospital narcotics, my addiction eventually led me to try some real potent drugs that I bet were pretty similar. Towards the end it was truly all-consuming. Craziness!
So yeah, I guess when I put in perspective the fact that I find myself just a tad off balance here should not be surprising! Like you, I wish it could be as simple and quick as doing a weekly dose drop. But this disease didn't get ahold of me after only a few weeks and it surely isn't going to let me loose after a few weeks either! I've done too much damage!
I think I just need to do like you said and give myself time to balance out and not be too rigid with my dosing; listen to my doctor and listen to my body; and give myself a break.
I think we're all just kind of working our ways through this thing. I sure appreciate the support!


Top
  
 
Our Sponsors
 Post subject: Your not weird!
PostPosted: Mon Nov 30, 2009 11:17 pm 
Offline
New Poster
New Poster

Joined: Fri Jun 12, 2009 2:55 pm
Posts: 3
Location: Florida
I did the same thing. Took 16m/g for a only a week. It seemed way to much when discussing it with friends who are also on subs. So I cut back to 12m/g the next week. No difference. Then just one pill at 8m/g. That seemed perfect so I stayed on that the rest of the month. After a month I wanted nothing to do with subs. I hated them and still do mostly. It hindered me creatively and physically. I was frustrated all the time and regretted deeply getting on subs, especially with the doctor I had chosen. When I mentioned I wanted to cut back and that I had reduced my dosage to 8m/g he became angry and that I should either go to a hospital or continue with his recommended dose. So wow. Found another doctor and cut back to 4/mg. In my case and in most other cases I've heard from half a pill is the perfect amount to function with while not feeling any Wds. I should be clear here. 4m/g is great only after you settle into it. Don't go from 2 pills to a half in a day, but get there as soon as possible. One I got to 4m/g I thought I could go less, but man I was wrong. I took 2m/g after a week of doing 4m/g and it did not suffice in the least. Cramps, irritable, sweats, but not like full blown WDs but enough to make me hate everything and for people to notice. So the next dose I bounced to a full pill and felt better immediately, but felt a little stoned and knew I didn't need that much. It took some adjusting, But I stayed on 4m/g for 8 months. In retrospect, WAY to long of a time on subs. Finally took the time to get off them and I did. It was very unpleasant, but I did it. No drugs for 11 months. I recommend you stay on half a pill till your ready, but just remember the longer you wait the hard it will be. Good luck.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group